I am a senior in high school and I am 17.
I have been excessively fatigued for the past 12 weeks.
I have had four negative mono tests and can get no help from the doctor. I have seen a sleep doctor, a rheumatologist, and a gastro doctor. None of them have any idea what is wrong with me or how to help. I also have pain in my left side that worsens when the fatigue becomes worse, such as after an activity. The doctors have suggested I exercise. However, after gentle exercise or exertion of any kind I am tired the next day.
I was in Trinidad about 3 1/2 weeks before I became ill. None of the doctors seem to think that has anything to do with the illness. I was also exposed to mono by baby-sitting two children who had mono.
I have not lost any weight, do not have a rash but I cannot perform my daily activities.
Infectious mononucleosis is a strong possibility but it has already been ruled out by investigations.Other possibilities are anemia,hypoglycemia,diabetes,hypothyroidism,hormonal disorders,depression and chronic fatigue syndrome(often manifests with widespread myalgia and arthralgia, cognitive difficulties, chronic mental and physical exhaustion.)
I sincerely advise you to get your Hb, blood sugar and thyroid levels evaluated and discuss these possibilities with your doctor.Till that time,take a healthy nutritious diet consisting of green leafy vegetables and iron supplements for some days.
I hope that helps. Please do keep me posted on how you are doing or if you have any additional queries. Kind regards.
Have you had any other symptoms besides the fatigue and left sided pain? I'm not sure about the symptom of pain, but there is a disorder called Postural Orthostatic Tachycardia Syndrome (POTS) that can cause extreme fatigue among MANY other symptoms. It is a dysautonomia disorder and there is a Forum listing here for it which may be helpful. In the past many people were incorrectly diagnosed with Chronic Fatigue Syndrome when they actually had POTS. There is also some overlap between the two.
My daughter is a Senior in high school as well. She started having symptoms just over a year ago. After months of going to the doctor she was finally diagnosed by a Cardiologist doing a Tilt Table Test. She has missed so much school because of her extreme fatigue and low blood pressure. She has just started yet another medication for it but I am hopeful this will be the one that will truly help her.
I am so sorry for what you are going through.....I see it in my daughter and it just isn't fair. You should be enjoying your Senior year with enough to worry about without being sick.
If that isn't it please don't give up.....keep searching until you figure out what it is. Unfortunately there are some disorders that are not very well understood. I know it's frustrating when doctors aren't helping but you just have to keep searching and pushing yourself.
Best of luck to you and keep in touch!
I can think of another possibility of hepatitis B or hepatitis C.Have you ever been exposed to any injections/unprotected intercourse?
Pls note that jaundice is not always present in both of them.In my opinion,getting lab investigations like liver function tests and hepatitis B and C serology will help.Pls consult a gastroenterologist/internal medicine specialist for that.
I hope that helps. Please do keep me posted if you have any additional queries. Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.